Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 1, 1995, 6:37 PM EDT for Buckingham County, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1995, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 1, 1995, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Buckingham County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 012237 FFWRNK VAC029-020100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT SAT JUL 1 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTY... IN CENTRAL VIRGINIA ...BUCKINGHAM COUNTY RADAR ESTIMATES OVER 2 INCHES OF RAINFALL IN THE PAST HOUR OVER CENTRAL BUCKINGHAM COUNTY. THIS HEAVY DOWNPOUR EXTENDED FROM THE TOWN OF BUCKINGHAM...NORTHEASTWARD FOR 5 MILES AND HAD BEEN NEARLY STATIONARY DURING THE PAST HALF HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSDS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JJ/RJK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:04 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 2:04 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERIVCE BLACKSBURG VA 200 PM EDT SAT JUL 1 1995 > DISCUSSION... TRW POPPING WHERE DESTABLIZING THE MOST...THOSE AREAS RECEIVING THE MOST HEAT/SUUN. ME THINKS CLOUD DECK THAT EXTENDED OUT TO NEAR DAN AND LYH SAVED US FORM TRW ONCE CONV TEMP REACHED. AS STATED BY SELS...A BIT OF UA SUPPORT...WITH H5 WAVE. MEANWHILE...BAND PRECIP JUST AHEAD OF FRONT NOW PUSHING ACR WV AND MTNS TN...JUST ENTERING NC MTNS. HAVE SEEN SOME SPORADIC ENHANCEMENT TO ISODL-SCT 50 DBZ. TRW/S THAT POPPED IN SUN HAVE BEEN PUTTING DOWN 1-11/2 INCHES PER HOUR WITH GENERALLY SCT 1/2 TO 1 INCH SCATTERED IN PREFRONTAL BAND. HOWEVER...WITH THE SMATTERING OF 50 DBZ NOW APPEARING IN PREFRONTAL BAND...COULD INCREASE. WITH THIS IN MIND WUD SUGGEST THAT WE MAINTAIN FFA IN THOSE EASTERN COUNTIES WHERE BAND HAS NOT CROSSED AS OF ZFP ISSUANCE TIME. OTHERWISE...ALFT H5 S/W OVR SE TNGHT PUSHES OFF CST. CANADAIN LOW LIFTS NE ALOWING FOR MOR ZONAL ALFT. AT SFC...HOW FAR WLL SFC FRONT MAKE IT. A LOOK AT PCGRIDDS WITH 12Z NGM WUD SUGGEST NO PROB IN CLRNG OUR CWA. THNK THIS IS TRUE ESP N PORTION WITH RATHER GUD NW 850 GRAD NORTH. SO..I'M COUNTING ON IT CLRNG AREA...BUT PROB NOT QUITE AS FAST AS MODS SUGGEST. NGM WUD HAVE IT DCA-MECKLENBURG CO BY 00Z. WUD HOLD ACTUAL FRONT A BIT BEHIND THAT. ONLY OTHER PROB IS RETURN FLOW WITH ANY CLDS AND SCT PRECIP TWD END OF PD. AS H5 FLO GOES MORE SW...WHATEVER IS LEFT OF FRONT WILL FOCUS CLDS AND POSSIBLY CHC. BUT A QUICK LOOK AT 60 HR WUD SUGGEST WE/RE (RNK) OK. AGAIN...SUG FFA REMAIN IN EASTERN COUNTIES NOT CLEARD BY PREFRONTAL BAND. KANE
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.